Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 19, NWS Wilmington, OH

November 5, 2017Union County, Wayne County, Indiana

NWS Wilmington, OH issued this river flood warning at Nov 5, 2017, 10:56 PM EST for Union County, Wayne County, Indiana. It took effect at Nov 6, 2017, 12:34 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2017, 10:56 PM EST (03:56 UTC)
In effect from
Nov 6, 2017, 12:34 AM EST
Expired
Nov 6, 2017, 9:50 AM EST
In force
9 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Union County, IN, Wayne County, IN

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Whitewater River at Abington (ABTI3). The gauge peaked at 14.61 ft at Nov 6, 2017, 3:00 AM EST.

actionminormoderate5101511/0611/07
Action stage
11 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03275600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 5, 9:21 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 5, 9:21 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
921 PM EST Sun Nov 5 2017

.SYNOPSIS...
Low pressure will ripple along a cold front as they push
southeast across the region tonight. Clouds and a few lingering
showers are expected on Monday along with cooler temperatures.
A disturbance will move across the Ohio Valley Monday night into
Tuesday which will bring a threat for some showers, mainly
along and south of the Ohio River.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Low pressure will ripple along a cold front as they push
southeast across the region tonight. Severe threat seems to be
waning, with the main concern now flooding/flash flooding.
Although precipitation is clearing from our northwest, radar
indicates some elevated convection developing just west of
Indianapolis which may push back into this area. As such, will
maintain Flash Flood Watch until 4 am EST for the northern
three fourths of the CWFA. Overnight lows will be dependent on
how fast the front moves through. Have lows ranging from the mid
40s northwest to the lower 60s southeast.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The front will move southeast of the region on Monday,
with precipitation gradually exiting the southeast during the
morning hours. Clouds will remain in the CAA behind the front.
Temperatures will either slowly fall or recover only slightly
from morning highs.

For Monday night, models continue to show an upper level
disturbance move across the Ohio Valley, perturbing a wave of
low pressure along the old frontal boundary to our south. This
will bring a chance of showers, mainly along and south of the
Ohio River. Likely PoPs may end up skimming our far south. Lows
will range from the upper 30s north to the mid 40s south.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A strong vorticity maxima in the mean westerly h5 flow will combine
with a surface inverted trough nosing northeast from the Tennessee
Valley to permit continued shower activity over northern Kentucky
and portions of south central Ohio early Tuesday. This will then
lead to high pressure keeping any precip chances out of the picture
until the end of the weekend. This will occur as the axis of the
high that will then be moving into Quebec reaches the Appalachians
and return flow sets up in the western Ohio Valley. Models diverge
on the broad pattern, but a H5 trough and surface low moving in from
the Midwest will increase the threat for showers and thunderstorms
Saturday night and Sunday.

High temperatures will be slightly below normal through the end of
the work week and then warm for the weekend. Lows will be similar -
at or slightly below normal until the weekend.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Showers and thunderstorms will push southeast across the region
through this evening and early morning as low pressure and a
cold front move through. MVFR/IFR ceilings and MVFR/IFR/LIFR
visbilities can be expected with the most intense storms.

For later tonight into Monday, the front and low will push to
the southeast. Showers and storms will taper off to a chance of
showers with MVFR perhaps locally IFR ceilings expected.

On Monday, region should see a reprieve in the precipitation
behind the front, however, clouds and MVFR ceilings will linger.
Models are now indicating that ceilings may go VFR by Monday
evening.

Another embedded disturbance will approach the Ohio and
Tennessee Valleys Monday night. This will perturb a wave of low
pressure along the boundary to our south and may bring a few
showers to our southern terminals.

OUTLOOK...MVFR ceilings possible Monday night into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 4 AM EST Monday for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>080.
KY...Flash Flood Watch until 4 AM EST Monday for KYZ091>093.
IN...Flash Flood Watch until 4 AM EST Monday for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...Hickman
Hazardous weather outlook, Nov 5, 9:56 PM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Wilmington OH
956 PM EST Sun Nov 5 2017

INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>080-061200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-
956 PM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST MONDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington, Ohio.

KYZ089-090-094>100-OHZ081-082-088-061200-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Adams-Pike-Scioto-
956 PM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Tonight.

With multiple rounds of thunderstorms expected overnight,
there is the potential for isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington, Ohio.

In the hours before

Local storm report, Nov 5, 9:49 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
949 PM EST SUN NOV 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HEAVY RAIN       KDAY DAYTON COX APT     39.90N 84.22W
11/05/2017  M3.51 INCH       MONTGOMERY         OH   ASOS

            STORM TOTAL FOR THE DAY SO FAR. STILL RAINING.

&&

HICKMAN
Local storm report, Nov 5, 9:51 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 PM EST SUN NOV 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     FLASH FLOOD      4 NNE FAIRBORN          39.87N 83.99W
11/05/2017                   CLARK              OH   DEPT OF HIGHWAYS

            I-70 WESTBOUND CLOSED AT I-675 BETWEEN SR235 AND SR201 --
            FROM MILE MARKERS 39 TO 41

0904 PM     FLASH FLOOD      5 W SPRINGFIELD         39.93N 83.90W
11/05/2017                   CLARK              OH   LAW ENFORCEMENT

            MULTIPLE WATER RESCUSE IN GERMAN AND BETHEL TOWNSHIPS

0904 PM     FLASH FLOOD      4 WNW SPRINGFIELD       39.95N 83.88W
11/05/2017                   CLARK              OH   LAW ENFORCEMENT

            MULTIPLE HOMES FLOODED IN GERMAN TOWNSHIP -- BASEMENT
            WALLS HAVE CAVED IN

0915 PM     FLASH FLOOD      CENTERVILLE             39.82N 85.00W
11/05/2017                   WAYNE              IN   EMERGENCY MNGR

            SIGNIFICANT FLOODING NEAR MATTIE HARRIS AT ELM ST

0915 PM     FLASH FLOOD      RICHMOND                39.83N 84.89W
11/05/2017                   WAYNE              IN   EMERGENCY MNGR

            SIGNIFICANT FLOODING US27 AT ENDSLEY RD, 3500 BLOCK OF
            CHESTER BLVD, AND S 6TH ST AT S E ST

0915 PM     FLASH FLOOD      CAMBRIDGE CITY          39.81N 85.17W
11/05/2017                   WAYNE              IN   EMERGENCY MNGR

            SIGNIFICANT FLOODING PENNVILLE RD AT SORBER RD

0918 PM     FLASH FLOOD      1 NE HUBER HEIGHTS      39.87N 84.10W
11/05/2017                   MONTGOMERY         OH   DEPT OF HIGHWAYS

            I-70 EASTBOUND CLOSED BETWEEN SR201 AND I-675 -- FROM
            MILE MARKERS 36 TO 44

&&
Local storm report, Nov 5, 9:59 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
959 PM EST SUN NOV 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     5 N SPRINGFIELD         40.00N 83.80W
11/05/2017                   CLARK              OH   LAW ENFORCEMENT

            TREE AND POWERLINE DAMAGE IN MOOREFIELD TOWNSHIP. TIME
            ESTIMATED BY RADAR.

&&

KC
Local storm report, Nov 5, 10:01 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EST SUN NOV 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HEAVY RAIN       CENTERVILLE             39.82N 85.00W
11/05/2017  E3.50 INCH       WAYNE              IN   TRAINED SPOTTER

            STORM TOTAL.

&&

HICKMAN
Local storm report, Nov 5, 10:04 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1004 PM EST SUN NOV 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       5 W FINNEYTOWN          39.22N 84.61W
11/05/2017  M2.50 INCH       HAMILTON           OH   TRAINED SPOTTER

            STORM TOTAL RAINFALL. 1.6 INCHES FELL SINCE 850 PM.

&&

HATZOS
Local storm report, Nov 5, 10:44 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1044 PM EST SUN NOV 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            1 N DONNELSVILLE        39.93N 83.95W
11/05/2017                   CLARK              OH   TRAINED SPOTTER

            1 TO 2 FEET OF WATER ON NORTH HAMPTON RD.

&&

MBP

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:08 PM ESTFlash Flood WarningILNMiami, Montgomery, Preble3 hr
Nov 5, 7:16 PM ESTSevere Thunderstorm WarningILNFairfield, Licking44 min
Nov 5, 7:24 PM ESTFlash Flood WarningILNMiami, Montgomery3 hr
Nov 5, 7:26 PM ESTSpecial Weather StatementILNClark, Greene34 min
Nov 5, 7:34 PM ESTFlash Flood WarningILNClark3 hr
Nov 5, 7:40 PM ESTAreal Flood AdvisoryILNMontgomery, Preble3 hr
Nov 5, 7:54 PM ESTSpecial Weather StatementILNGreene36 min
Nov 5, 7:58 PM ESTAreal Flood AdvisoryILNGreene3 hr
Nov 5, 8:04 PM ESTSevere Thunderstorm WarningILNClinton, Greene, Warren26 min
Nov 5, 8:05 PM ESTSpecial Weather StatementILNButler25 min
Nov 5, 8:15 PM ESTAreal Flood AdvisoryILNButler, Clinton, Fayette, Greene, Warren3 hr
Nov 5, 8:30 PM ESTSpecial Weather StatementILNWarren30 min
Nov 5, 8:41 PM ESTAreal Flood AdvisoryILNBrown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more3 hr
Nov 5, 8:44 PM ESTAreal Flood AdvisoryILNClark, Fairfield, Fayette, Hocking, Madison, Pickaway and 1 more3 hr
Nov 5, 9:22 PM ESTAreal Flood WarningILNDarke6 hr
Nov 5, 9:33 PM ESTAreal Flood WarningILNClark, Madison6 hr
Nov 5, 9:49 PM ESTAreal Flood WarningILNMiami, Montgomery, Preble6 hr
Nov 5, 10:08 PM ESTAreal Flood AdvisoryILNBrown, Highland, Hocking, Pike, Ross3 hr
Nov 5, 10:17 PM ESTAreal Flood WarningILNClark6 hr
Nov 5, 10:19 PM ESTAreal Flood WarningILNButler, Hamilton18 hr
Nov 5, 10:49 PM ESTFlash Flood WarningILNButler2 hr
Nov 5, 11:22 PM ESTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking113 min
Nov 5, 11:39 PM ESTFlash Flood WarningILNHamilton4 hr
Nov 5, 11:44 PM ESTAreal Flood AdvisoryILNBrown, Clinton, Warren3 hr
Nov 5, 11:48 PM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross3 hr
Nov 6, 12:01 AM ESTSpecial Weather StatementILNClermont, Hamilton29 min
Nov 6, 12:24 AM ESTAreal Flood AdvisoryILNClermont, Warren3 hr
Nov 6, 12:34 AM ESTFlash Flood WarningILNClermont, Warren2 hr
Nov 6, 12:38 AM ESTSpecial Weather StatementILNClermont37 min
Nov 6, 12:43 AM ESTFlash Flood WarningILNBrown, Clinton, Highland3 hr
Nov 6, 12:55 AM ESTSpecial Weather StatementILNBrown35 min
Nov 6, 1:03 AM ESTTornado WarningILNBrown, Clinton, Highland7 min
Nov 6, 1:12 AM ESTFlash Flood WarningILNFayette, Madison, Pickaway, Ross3 hr
Nov 6, 1:14 AM ESTAreal Flood AdvisoryILNButler91 min
Nov 6, 1:15 AM ESTSpecial Weather StatementILNHighland, Ross30 min
Nov 6, 1:47 AM ESTSpecial Weather StatementILNPike28 min
Nov 6, 1:48 AM ESTSpecial Weather StatementILNRoss27 min
Nov 6, 2:20 AM ESTRiver Flood AdvisoryILNHamilton17 hr
Nov 6, 2:28 AM ESTAreal Flood AdvisoryILNAdams, Pike, Scioto3 hr
Nov 6, 2:49 AM ESTRiver Flood WarningILNClermont, Hamilton25 hr
Nov 6, 2:53 AM ESTAreal Flood AdvisoryILNFairfield, Hocking2 hr
Nov 6, 2:53 AM ESTRiver Flood WarningILNButler22 hr
Nov 6, 3:44 AM ESTAreal Flood AdvisoryILNRoss2 hr
Nov 6, 5:02 AM ESTRiver Flood WarningILNHamilton45 hr
Nov 6, 5:17 AM ESTRiver Flood WarningILNLicking7 hr
Nov 6, 5:20 AM ESTAreal Flood WarningILNGreene, Warren48 hr
Nov 6, 5:29 AM ESTAreal Flood AdvisoryILNHocking3 hr
Nov 6, 6:17 AM ESTRiver Flood WarningILNPickaway52 hr
Nov 6, 6:21 AM ESTRiver Flood WarningILNFranklin, Madison, Pickaway41 hr
Nov 6, 6:26 AM ESTRiver Flood WarningILNHocking21 hr
Nov 6, 8:03 AM ESTRiver Flood WarningILNHamilton10 hr
Nov 6, 8:03 AM ESTRiver Flood WarningILNLicking14 hr
Nov 6, 8:27 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren16 hr
Nov 6, 10:31 AM ESTRiver Flood WarningILNAdams9 hr
Nov 5, 11:37 PM ESTSpecial Weather StatementILNBoone23 min
Nov 6, 12:08 AM ESTSpecial Weather StatementILNCarroll, Owen37 min
Nov 6, 12:52 AM ESTSpecial Weather StatementILNOwen23 min
Nov 6, 3:05 AM ESTAreal Flood AdvisoryILNLewis, Mason2 hr
Nov 5, 7:05 PM ESTAreal Flood AdvisoryILNFayette, Union3 hr
Nov 5, 7:36 PM ESTSpecial Weather StatementILNFranklin24 min
Nov 5, 8:06 PM ESTAreal Flood AdvisoryILNFranklin3 hr
Nov 5, 8:42 PM ESTSpecial Weather StatementILNDearborn, Ripley33 min
Nov 5, 9:40 PM ESTAreal Flood WarningILNFayette6 hr
Nov 5, 10:55 PM ESTFlash Flood WarningILNDearborn, Ripley3 hr
Nov 5, 11:11 PM ESTSpecial Weather StatementILNRipley34 min
Nov 6, 1:52 AM ESTAreal Flood WarningILNRipley53 min
Nov 6, 2:07 AM ESTSpecial Weather StatementILNFranklin38 min

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.